MAUDE Adverse Event Report: AESCULAP AG LYOPLANT ONLAY 7.5X7.5CM; DURA REPLACEMENT

AESCULAP AG LYOPLANT ONLAY 7.5X7.5CM; DURA REPLACEMENT
Model Number 1067040
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Codes Failure of Implant (1924); Meningitis (2389)
Date of Event 12/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Additional information / investigation results will be provided in a supplemental report.
 
Event or Problem Description
It was reported that there was an issue with 1067040 - lyoplant onlay 7.5x7.5cm.According to the complaint description, the surgeon placed lyoplant onlay on a patient, and the patient developed a pseudomeningocele and chemical meningitis.He took the patient back to the operation room, 3 1/2 months after initial implantation, thinking maybe a suture had come lose.However, the sutures were all in place and there was a dehiscence of the lyplant onlay and cerebrospinal fluid (csf) was leaking out".A revision surgery was necessary.The adverse event is filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
Investigation results: the device was not returned to the manufacturer for physical evaluation.Additionally, no on-site evaluation of the unit was performed and no parts were returned for failure analysis.Therefore, the investigation was not able to confirm a device issue that could be associated with the reported event.Batch history review: the review of risk assessment revealed that the overall risk level (severity 4(5) x probability of occurrence 2(5)) according to din en iso 14971 is still acceptable.Explanation and rationale: conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.Based upon the investigations results a capa is not necessary.

Brand Name
LYOPLANT ONLAY 7.5X7.5CM
Common Device Name
DURA REPLACEMENT
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key11700564
Report Number9610612-2021-00320
Device Sequence Number3534921
Product Code GXQ
UDI-Device Identifier04046963958701
UDI-Public4046963958701
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K122791
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model Number1067040
Device Catalogue Number1067040
Device Lot Number219491
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2021
Supplement Date Received by Manufacturer02/04/2022
Initial Report FDA Received Date04/21/2021
Supplement Report FDA Received Date03/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/09/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age26 YR
Patient SexFemale